Jump to content
NTloose216

NTloose216: Quitting Zyprexa after 10+ years of use bad withdrawal symptoms

Recommended Posts

NTloose216
Posted (edited)

Good afternoon everyone!

 

 

Well let me just start off with a little bit of my history and why I was initially prescribed these medications.

 

Well im 35 now in my younger days around 15-21 I started experimenting heavy with marijuana and a few other light substances but not at all often, well me being a shy kid I don't know why but my heavy marijuana abuse really changed my personality I pretty much craved it like a person would crave a hard narcotic, in this process I became introverted awkward very  unkept very hyper aroused. and I did tons of very very weird things under the influence!  and of course I became that kid and young adult that was considered icky weird and sometimes scary on some of the embarrassing things I done  which i totally understand.

 

So after I became THC free I was still known as that awkward weird unclean guy and suffered a lot of teasing  bullying because of it which made me very paranoid anxious socially scared to do anything. My family still bullies me to this day I lost all my friends  and most close family members because of my actions as a young adult. and when I look back on the hurt and shame and embarrassment it makes me extremely sad angry anxious and depressed and up to this point these medications were given to me by many different psychiatrist to cure those symptoms.

 

So fast forward 10 years later the Zyprexa Tripled my weight made me chronically fatigued and properly lots of other things I have not discovered yet, and as far as the Anafranil  my psychiatrist who recently moved on to another practice agreed that I do not have OCD and she has no idea why it was prescribed in the first place and we discussed ending its use.

 

 

So here is my theory on  why I suffer from depression, anxiety, PTSD  social phobias and why I was misdiagnosed over 15 years ago, I think i look back on my past actions that were very bad and extremely weird and I get very sad about the teasing in high school the bullying from family members the way my family pretty much disowned me because of my history of showing some signs  of mental issues,  also i think about the countless humiliating  situations I have been apart of either by my actions or awkward things I would say but this is when I was very younger and using very heavy Marijuana once I stopped using I could see my actions and situations and get very hurt and traumatized by them.

 

So as I sit here at 35 I can man up better and look at that past hurt and digest it better and accept it better which I think someone should have told me  many years ago that I decided to use THC and it affected me different than many other users and i did some very embarrassing questionable things.

 

So as of today I have stopped taking Zyprexa 5mg also Anafranil 25mg  I always took my meds not as prescribed in my late 20's to the present, I would skip a dose for a day or two then take my dosage when I felt sad anxious or had trouble sleeping. I did a harsh taper of the zyprexa last month completely not by the book i would just take half a pill. but today I am 3 weeks in of no Zyprexa and I have terrible fatigue lethargy body aches I sleep all day constantly, I  did experience flu-like symptoms a week ago which scared me because of  COVID-19 outbreak then I realized this was a symptom of the withdrawal which has gone away.

 

right now it's the tiredness, body aches, and the fatigue to the point I can barely get out of bed to do anything normal, how long will this last and what can I do to help ease this process along with  any supplements or vitamins should I be taking ?

 

Thank you for any words of advice and encouragement!

 

 

 

 

 

         

Edited by manymoretodays
added name to title, moved from tapering to Introductions

Share this post


Link to post
Gridley

Welcome to SA, NTloose216.

Welcome to SA, NTloose216.  I'm sorry you're suffering

 

Are you still taking 25mg Anafranil?  

 

You are experiencing withdrawal from your very fast taper of Zyprexa (and if you fast-tapered the Anafranil, that is also contributing to your symptoms).  You will heal, but unfortunately there is no way to predict how long it will take.

 

So that you have a better idea of what's happening to you, here is some information on withdrawal and the healing process.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

This explains the healing process really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

Reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  

 

Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.   Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

If reinstatement of the Zyprexa is something you want to try, I suggest reinstating 0.5mg Zyprexa, taken every day---no more.  These drugs are strong, and your system is very sensitized from your fast taper.  If you take too much it can destabilize you further.

 

It takes about a week to reach full state in your bloodstream.  This link explains how to get the small dose of Zyprexa you'll need for your reinstatement.  Please let us know what you decide to do.

 

Tips for tapering off olanzapine (Zyprexa)

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil)

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

 

 

 

 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Oct. 21, 2020 at 0.025mg

Taper is 99.875% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy